Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 94, NWS Charleston, WV

July 13, 20154 counties in Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Jul 13, 2015, 2:39 PM EDT for 4 counties in Kentucky. It was in force for 81 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 2:39 PM EDT (18:39 UTC)
Expired
Jul 13, 2015, 4:00 PM EDT
In force
81 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY

The radar

The Jackson,KY radar (KJKL), 88 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 3:28 PM EDTTSTM WND DMG1 Nne Bruin, KYA SHED WAS DESTROYED AND TREES FELL AT THE SAME RESIDENCE WITH ONE FALLING ONTO THE HOME.
Jul 13, 3:40 PM EDTTSTM WND DMGOlive Hill, KYTRAINED SPOTTER REPORTS NUMEROUS TREES DOWN... POWER LINES AND TELEPHONE LINES DOWN... AND A TREE ON A HOUSE WITH ENTRAPMENT IN THE OLIVE HILL AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 61 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 12:55 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WUUS51 KRLX 131839
SVRRLX
KYC019-043-089-127-132000-
/O.NEW.KRLX.SV.W.0094.150713T1839Z-150713T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
239 PM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BOYD COUNTY IN KENTUCKY...
  NORTHWESTERN LAWRENCE COUNTY IN KENTUCKY...
  GREENUP COUNTY IN KENTUCKY...
  CARTER COUNTY IN KENTUCKY...

* UNTIL 400 PM EDT

* AT 238 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES 
  EAST OF LUCASVILLE TO NEAR MANCHESTER...AND MOVING SOUTHEAST AT 45 
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PORTSMOUTH AROUND 245 PM EDT.
  NEW BOSTON AROUND 250 PM EDT.
  OLIVE HILL AROUND 330 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SOUTH
SHORE...SCIOTOVILLE...BRUSHART...SOLDIER...GRAYS BRANCH...GLOBE...
CARTER...HITCHINS...WARNOCK AND RACELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3834 8323 3843 8323 3859 8307 3868 8303
      3873 8303 3876 8289 3859 8285 3856 8274
      3821 8264 3812 8289 3817 8292 3817 8298
      3820 8301 3818 8305 3827 8317 3823 8322
      3819 8323 3819 8326 3821 8330 3832 8334
TIME...MOT...LOC 1838Z 324DEG 34KT 3890 8289 3865 8363 

$$

25
2 follow-up statements
537 
WWUS51 KRLX 131922
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
322 PM EDT MON JUL 13 2015

KYC019-043-089-127-132000-
/O.CON.KRLX.SV.W.0094.000000T0000Z-150713T2000Z/
BOYD KY-LAWRENCE KY-GREENUP KY-CARTER KY-
322 PM EDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WESTERN BOYD...NORTHWESTERN LAWRENCE...GREENUP AND CARTER
COUNTIES...

AT 321 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR LAKE
VESUVIUS TO NEAR TRIPLETT...MOVING SOUTHEAST AT 45 MPH.

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
WESTERN BOYD...NORTHWESTERN LAWRENCE...GREENUP AND CARTER COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...BRUSHART...SOLDIER...GLOBE...
CARTER...HITCHINS...WARNOCK...RACELAND...HOPEWELL...WORTHINGTON AND
WILLARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3834 8323 3843 8323 3859 8307 3859 8285
      3856 8274 3821 8264 3812 8289 3817 8292
      3817 8298 3820 8301 3818 8305 3827 8317
      3823 8322 3819 8323 3819 8326 3821 8330
      3832 8334
TIME...MOT...LOC 1921Z 324DEG 34KT 3857 8259 3833 8333 

$$

25
015 
WWUS51 KRLX 131937
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
337 PM EDT MON JUL 13 2015

KYC019-043-089-127-132000-
/O.CON.KRLX.SV.W.0094.000000T0000Z-150713T2000Z/
BOYD KY-LAWRENCE KY-GREENUP KY-CARTER KY-
337 PM EDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WESTERN BOYD...NORTHWESTERN LAWRENCE...SOUTHEASTERN GREENUP AND
CARTER COUNTIES...

AT 335 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
CHESAPEAKE TO NEAR ELLIOTTVILLE...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
GRAYSON...OLIVE HILL...CANNONSBURG...CARTER CAVES STATE PARK...
GRAYSON LAKE STATE PARK...RUSH...GESLING...GARNER...PRINCESS...
GREENBO LAKE...DENTON...OLDTOWN...COALTON...WEBBVILLE...NAPLES...
FLATWOODS...RUSSELL...RACELAND...WORTHINGTON AND WURTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF ON OR NEAR A LAKE OR RIVER...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3850 8300 3856 8274 3821 8264 3812 8289
      3817 8292 3817 8298 3820 8301 3818 8305
      3827 8317 3823 8322 3819 8323 3819 8326
      3821 8330 3826 8332
TIME...MOT...LOC 1935Z 324DEG 34KT 3847 8250 3823 8324 

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:38 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 13, 1:38 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
138 PM EDT MON JUL 13 2015

.SYNOPSIS...
MID/UPPER LEVEL DISTURBANCES IN NORTHWEST FLOW INTO WEDNESDAY.
WEAK RIDGING ALOFT THURSDAY. MORE DISTURBANCES AND UNSETTLED WEATHER
BY THE END OF THE WORKWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
2 TO 3 INCHES OF RAIN FELL IN HEADWATERS OF GAULEY AND ELK FROM MIDNIGHT
TO DAWN.  STILL DEALING WITH HIGH WATER ON THE THE UPPER ELK AND HOLLY
RIVERS.

WAS A HOUR OR SO SOONER BRINGING CONVECTION INTO THE TRI STATE AROUND HTS
THIS AFTERNOON FROM THE NW. BUT WITH THE MOST INSTABILITY AND THE INFLOW
TO THE SW...OVER THE LOWER OHIO VALLEY...WITH DEW POINTS IN THE MID 70S FEEDING
IT...THINKING THE NE PORTION OF COMPLEX MAY NOT BE AS STRONG.

12Z ILN SOUNDING WAS NOT IMPRESSIVE...WITH CAP AND DRY AIR ABOVE THE INVERSION.

THINKING HEAVIEST RAIN WITH 1ST COMPLEX WILL BE SW OF THE WOOD COUNTY TO WEBSTER
COUNTY AXIS THAT SAW THE HEAVIEST RAIN OVERNIGHT LAST NIGHT.  COUNTIES FURTHER
SW CAN HANDLE ABOUT 1.5 INCHES.  YET...THAT BEING SAID...STILL DEBATING A
FLASH FLOOD WATCH...BUT WILL MONITOR...AND SEE IF NEED TO EMCOMPASS LATER
COMPLEXES OVERNIGHT AND ON TUESDAY.  SO WILL EVALUATE THE 12Z MODEL RUNS...
SINCE I DO NOT HAVE A GOOD HANDLE ON OVERNIGHT AND BEYOND AS OF 14Z.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
GOING TO KEEP IT SHORT THIS MORNING DUE TO OTHER PRESSING CONCERNS.

LAST OF THE UPPER LEVEL TROUGHS IN THE NORTHWEST FLOW DIPS INTO THE
CENTRAL APPALACHIANS KEEPING THE THREAT FOR ACTIVE WEATHER GOING
THROUGH TUESDAY NIGHT AND ENDING WEDNESDAY. SPC DAY 2 OUTLOOK IS
LARGELY UNCHANGED WITH THE THREAT FOR SEVERE WEATHER PRIMARILY OVER
THE SOUTHERN TWO THIRDS OF THE FORECAST AREA. WITH WIND BEING THE
MAIN DRIVER. THE ACTIVE PATTERN WARRANT LIKELY POPS FOR THE BULK OF
TUESDAY INTO TUESDAY NIGHT...EVEN THOUGH IT WILL BE DIFFICULT TO
DETERMINE CONVECTIVE INITIATION AND TIMING.

PATTERN FINALLY TRANSITIONS TO MORE RIDGING ALOFT WEDNESDAY NIGHT
AND THURSDAY WITH HIGH PRESSURE INFLUENCES FROM THE NORTH AT THE
SURFACE.  THURSDAY WILL LIKELY BREAK THE CONSECUTIVE DAYS WITH
PRECIPITATION STREAK IF NOT WEDNESDAY.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
FOR WEDNESDAY...THE AREA WILL STILL BE UNDER THE INFLUENCE OF A
BROAD UPPER LEVEL TROUGH AND NORTHWEST FLOW...KEEPING THE AREA UNDER
CHANCES FOR ADDITIONAL SHOWERS AND THUNDERSTORMS LESS NUMEROUS THAN
THE PREVIOUS DAYS...AT LEAST THROUGH WEDNESDAY NIGHT. EXPECT A LULL
IN RAINFALL ACTIVITY THURSDAY. UPPER LEVEL FLOW FLATTENS ON FRIDAY.
MODELS DEVELOP A DEEP UPPER LEVEL RIDGE THAT SHOULD BRING SUBSIDENCE
AND RELATED WIDESPREAD DRIER CONDITIONS TO THE AREA SATURDAY NIGHT
THROUGH THE BEGINNING OF NEXT WEEK.

WENT WITH WPC FOR TEMPERATURES THROUGH THE PERIOD.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
BEFORE 18Z...STRONGEST CELLS WITH LINE MOVING SE THROUGH SRN OHIO SHOULD
REMAIN MAINLY W OF HTS...WHERE THERE IS MORE INSTABILITY.  YET...STILL HAVE
LINE MOVING QUICKLY SE AT 40 TO 45 MPH...NE EXTENT SHOULD BE VERY LIMITED
WITH LIGHTNING/THUNDER...INCLUDING PKB TO CKB.  BRIEF HEAVY RAIN SHOULD TAKE
VSBY INTO IFR FOR UNDER AN HOUR...WITH LINGERING LIGHTER SHOWERS IN ITS WAKE.

STILL FIGURING ON LOW STRATUS CLOUDS TO FORM 03Z TO 06Z...BUT UNSURE IF
THEY STAY SCATTERED OR DEVELOP A CEILING.  WILL CONTINUE TO MENTION MOSTLY
CEILINGS.

HAVE MORE 1 TO 2 THSD FT CEILINGS 12 TO 15Z...THEN MOSTLY AROUND 2 THSD FT
CEILINGS AFTER 15Z.  SHOWERS AND THUNDERSTORMS DEVELOPING MOSTLY 18Z AND
AFTERWARDS ON TUESDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: EXTENT OF LOW STRATUS AND FG IN QUESTION
THAT DEVELOPS IN THE WARM AND MUGGHY AIR OVERNIGHT.

AFTER 12Z TUESDAY...IFR CONDITIONS POSSIBLE IN SHOWERS/THUNDERSTORMS
TUESDAY AFTERNOON AND TUESDAY EVENING.  IFR IN FOG AND STRATUS POSSIBLE
LATE TUESDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/MZ
NEAR TERM...KTB
SHORT TERM...26
LONG TERM...JB/ARJ
AVIATION...KTB
Hazardous weather outlook, Jul 13, 1:06 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
106 PM EDT MON JUL 13 2015

WVZ010-011-019-020-028>032-038>040-046-047-141715-
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
106 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAY REQUIRE
A FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MORE SHOWERS AND THUNDERSTORMS TUESDAY MAY ALSO REQUIRE A FLASH
FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-076-WVZ009-016>018-027-035>037-141715-
PERRY-MORGAN-WASHINGTON-WOOD-ROANE-WIRT-CALHOUN-CLAY-RALEIGH-FAYETTE-
NICHOLAS-
106 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...AND PORTIONS
OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY REQUIRE
A FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MORE SHOWERS AND THUNDERSTORMS TUESDAY MAY ALSO REQUIRE A FLASH
FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>008-013>015-024>026-
033-034-141715-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-
LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-
106 PM EDT MON JUL 13 2015

...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...AND PORTIONS OF
CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN ADDITION...SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT
MAY REQUIRE A FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MORE SHOWERS AND THUNDERSTORMS TUESDAY MAY ALSO REQUIRE A FLASH
FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 13, 11:00 AM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1100 AM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      2 SSW FLATWOODS         38.69N  80.67W
07/13/2015                   BRAXTON            WV   911 CALL CENTER

            SUTTON LANE BETWEEN FLATWOODS AND SUTTON CLOSED...
            WATER BLOCKING LANES

&&

EVENT NUMBER RLX1501598

MAC
Local storm report, Jul 13, 11:02 AM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1102 AM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      LITTLE BIRCH            38.58N  80.71W
07/13/2015                   BRAXTON            WV   911 CALL CENTER

            CULVERTS WASHED OUT AND MULTIPLE ROAD CLOSURES AROUND
            LITTLE BIRCH

&&

EVENT NUMBER RLX1501599

MAC
Local storm report, Jul 13, 11:09 AM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1109 AM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLASH FLOOD      WEBSTER SPRINGS         38.48N  80.41W
07/13/2015                   WEBSTER            WV   EMERGENCY MNGR

            NUMEROUS REPORTS OF ROAD DAMAGE FROM MOUNTAINSIDE
            RUNOFF... SOME ROAD DAMAGE... AND SOME DAMAGE OUTSIDE
            WEBSTER MEMORIAL HOSPITAL

&&

EVENT NUMBER RLX1501600

MAC
Local storm report, Jul 13, 11:12 AM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1112 AM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      4 NW WEBSTER SPRINGS    38.52N  80.46W
07/13/2015                   WEBSTER            WV   911 CALL CENTER

            ROAD CLOSURE ON RT15 AND RT20 BETWEEN WEBSTER SPRINGS
            AND DIANA

&&

EVENT NUMBER RLX1501601

MAC
Local storm report, Jul 13, 11:14 AM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1114 AM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      BOGGS                   38.47N  80.63W
07/13/2015                   WEBSTER            WV   911 CALL CENTER

            ROAD CLOSURE ON RT82 BETWEEN COWAN AND BIRCH RIVER

&&

EVENT NUMBER RLX1501602

MAC
Local storm report, Jul 13, 11:50 AM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
1150 AM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY RAIN       9 NE SANDYVILLE         39.00N  81.54W
07/12/2015  M1.27 INCH       JACKSON            WV   CO-OP OBSERVER

            FELL IN 30 MINUTES. HIS CREEK IS RUNNING BANKFULL.

1008 PM     FLASH FLOOD      E MINERALWELLS          39.18N  81.51W
07/12/2015                   WOOD               WV   911 CALL CENTER

            CAR SUBMERGED IN FLOOD WATERS ALONG ELIZABETH PIKE NEAR
            BUTCHERER BEND IN MINERAL WELLS.

1011 PM     FLASH FLOOD      E MINERALWELLS          39.18N  81.51W
07/12/2015                   WOOD               WV   911 CALL CENTER

            HOUSES IN THE MOUNT PLEASANT SUBDIVISION IN MINERAL
            WELLS HAVE BEEN FLOODED.

1035 PM     FLASH FLOOD      2 SE DAVISVILLE         39.18N  81.47W
07/12/2015                   WOOD               WV   911 CALL CENTER

            TRAVEL TRAILER AT WEST VIRGINIA INTERSTATE FAIRGROUNDS
            WAS LIFTED BY RAPIDLY RISING FLOOD WATERS AND MOVED AN
            UNDETERMINED LENGTH. OCCUPANT TRIED TO CLIMB ON ROOF AND
            WAS UNHARMED WHEN THE TRAILER RAN AGROUND.

1040 PM     FLASH FLOOD      PARKERSBURG             39.26N  81.54W
07/12/2015                   WOOD               WV   PUBLIC

            EAST STREET BRIDGE VIADUCT FLOODED. PUBLIC REPORTS
            AROUND THREE FEET OF WATER OVER THE ROAD.

1047 PM     FLASH FLOOD      4 SE MINERALWELLS       39.13N  81.45W
07/12/2015                   WOOD               WV   911 CALL CENTER

            STATE ROUTE 47 NEAR LEACHTOWN CLOSED DUE TO HIGH WATER.

1134 PM     FLASH FLOOD      MINERALWELLS            39.18N  81.51W
07/12/2015                   WOOD               WV   PUBLIC

            TURKEY FOOT ROAD IN MINERAL WELLS IS UNDERWATER WITH
            WATER HALFWAY UP THE YARDS

1140 PM     HEAVY RAIN       JACKSON                 39.05N  82.63W
07/12/2015  M1.58 INCH       JACKSON            OH   MESONET

            30 MINUTE TOTAL.

1145 PM     FLASH FLOOD      E MINERALWELLS          39.18N  81.51W
07/12/2015                   WOOD               WV   911 CALL CENTER

            WATER UP TO AND COMING IN FIRST FLOOR WINDOWS AT
            LINCOLNSHIRE APARTMENTS ON DUBLIN DRIVE IN MINERAL
            WELLS. RESCUE BOATS ARE EN ROUTE FOR STRANDED RESIDENTS.

1145 PM     FLASH FLOOD      COALTON                 39.11N  82.61W
07/12/2015                   JACKSON            OH   911 CALL CENTER

            SR 93 CLOSED AT COALTON DUE TO HIGH WATER.

1200 AM     FLASH FLOOD      MINERALWELLS            39.18N  81.51W
07/13/2015                   WOOD               WV   EMERGENCY MNGR

            50 TO 60 HOMES WITH WATER IN THEM NEAR THE MINERAL
            WELLS AREA PER WOOD COUNTY OFFICE OF EMERGENCY
            MANAGEMENT. REPORT RELAYED BY STATE EOC.

1214 AM     FLASH FLOOD      MINERALWELLS            39.18N  81.51W
07/13/2015                   WOOD               WV   BROADCAST MEDIA

            MULTIPLE STREETS IN THE MOUNT PLEASANT ESTATES
            SUBDIVISION ARE UNDER WATER. PUBLIC REPORTS WATER IS UP
            TO CAR WINDOWS.

1233 AM     FLASH FLOOD      3 ENE JACKSON           39.06N  82.58W
07/13/2015                   JACKSON            OH   911 CALL CENTER

            HIGH WATER CLOSURE AT RICE ROAD AND SR 32.

0105 AM     FLASH FLOOD      3 N CENTERPOINT         38.90N  82.45W
07/13/2015                   GALLIA             OH   911 CALL CENTER

            HIGH WATER CLOSURE AT 279 AND US 35 NEAR CENTERPOINT

0200 AM     FLASH FLOOD      2 NE JACKSON            39.07N  82.60W
07/13/2015                   JACKSON            OH   911 CALL CENTER

            SR 788 AT FAIRGREENS RD CLOSED DUE TO HIGH WATER.

0216 AM     FLASH FLOOD      MINERALWELLS            39.18N  81.51W
07/13/2015                   WOOD               WV   EMERGENCY MNGR

            70 TO 80 HOMES ARE NOW BEING REPORTED TO HAVE FLOODED
            TO SOME EXTENT.

0545 AM     FLASH FLOOD      RICHWOOD                38.22N  80.54W
07/13/2015                   NICHOLAS           WV   EMERGENCY MNGR

            WATER INTO A FEW HOMES AND BUISNESSES IN RICHWOOD

0700 AM     FLASH FLOOD      2 SSW FLATWOODS         38.69N  80.67W
07/13/2015                   BRAXTON            WV   911 CALL CENTER

            SUTTON LANE BETWEEN FLATWOODS AND SUTTON CLOSED...
            WATER BLOCKING LANES

0730 AM     FLASH FLOOD      1 NE SUTTON             38.68N  80.70W
07/13/2015                   BRAXTON            WV   911 CALL CENTER

            WATER RESCUE ON OLD WOMANS RUN ROAD

0800 AM     FLASH FLOOD      LITTLE BIRCH            38.58N  80.71W
07/13/2015                   BRAXTON            WV   911 CALL CENTER

            CULVERTS WASHED OUT AND MULTIPLE ROAD CLOSURES AROUND
            LITTLE BIRCH

0815 AM     FLASH FLOOD      WEBSTER SPRINGS         38.48N  80.41W
07/13/2015                   WEBSTER            WV   EMERGENCY MNGR

            NUMEROUS REPORTS OF ROAD DAMAGE FROM MOUNTAINSIDE
            RUNOFF... SOME ROAD DAMAGE... AND SOME DAMAGE OUTSIDE
            WEBSTER MEMORIAL HOSPITAL

0900 AM     FLASH FLOOD      4 NW WEBSTER SPRINGS    38.52N  80.46W
07/13/2015                   WEBSTER            WV   911 CALL CENTER

            ROAD CLOSURE ON RT15 AND RT20 BETWEEN WEBSTER SPRINGS
            AND DIANA

0900 AM     FLASH FLOOD      BOGGS                   38.47N  80.63W
07/13/2015                   WEBSTER            WV   911 CALL CENTER

            ROAD CLOSURE ON RT82 BETWEEN COWAN AND BIRCH RIVER

&&

EVENT NUMBER RLX1501580 RLX1501581 RLX1501582 RLX1501591 RLX1501583
RLX1501584 RLX1501585 RLX1501586 RLX1501587 RLX1501592 RLX1501588
RLX1501589 RLX1501590 RLX1501593 RLX1501594 RLX1501595 RLX1501596
RLX1501598 RLX1501597 RLX1501599 RLX1501600 RLX1501601 RLX1501602

MAC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:33 PM EDTFlash Flood WatchRLXBoyd, Carter, Greenup, Lawrence32 hr
Jul 13, 3:44 PM EDTSevere Thunderstorm WarningRLXLawrence46 min
Jul 13, 4:05 PM EDTFlash Flood WarningRLXCarter3 hr
Jul 13, 4:30 PM EDTFlash Flood WarningRLXLawrence3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.